Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i want my body back to normal--after lipodystrophy
Sep 4, 2012

I have a problem with this disease ---my legs and arms are terrible,my face has no problem that I am aware of and just a small hump on the back of my neck. My counts are great 1360 and non detectable so my doctor is going to take me off of crixivan that I have been on since I found out in 1998 and I am not sure about my combivir but I believe I am going to be put on the new drug that is coming out in august that is a combined drug. I hope by coming off of crixivan that I will fill out again, do you think that will happen--will I ever be able to have the fat back on my arms and legs, I so hope so. Please give me your input. Thank you for your time

Response from Dr. Pierone

This regimen that you have been taking is a relic from the early days of antiretroviral therapy. Crixivan is a protease inhibitor that has been linked to a greater risk of side effects than newer agents such as Reyataz and Prezista. The hump on the back of your neck is called a cervicodorsal fat pad and has been linked to protease inhibitor-based therapy. Combivir contains AZT and this medication has been linked to loss of fat and muscle wasting as well.

It makes sense to change to a newer less toxic regimen. This will prevent progression of the body changes you have experienced, but may not reverse the changes in your arms and legs.

Let us know the name of the new medication you will be taking and best of luck to you.



Previous
Lipoatrophy and Truvada ,prezista and norvir!!
Next
arv and alcahol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement